Alert archive / Arizona / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 14, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 11, 2020, 8:23 PM MST for Pima County, Pinal County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2020, 8:23 PM MST (03:23 UTC)
- Expired
- Jul 11, 2020, 9:00 PM MST
- In force
- 37 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 77 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 3.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 3681 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
253
WUUS55 KTWC 120323
SVRTWC
AZC019-021-120400-
/O.NEW.KTWC.SV.W.0014.200712T0323Z-200712T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
823 PM MST Sat Jul 11 2020
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
Northeastern Pima County in southeastern Arizona...
Southeastern Pinal County in southeastern Arizona...
* Until 900 PM MST.
* At 822 PM MST, a severe thunderstorm was located near Tortolita
and just west of Marana, moving west at 15 mph.
HAZARD...60 mph wind gusts, small hail, blowing dust, and brief
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Catalina, Oro Valley, Marana, Casas Adobes, Avra Valley, Tortolita,
Picture Rocks and Dove Mountain.
This includes the following highways...
Interstate 10 between mile markers 230 and 251.
Route 77 between mile markers 86 and 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3250 11091 3231 11103 3235 11147 3266 11117
TIME...MOT...LOC 0322Z 102DEG 14KT 3243 11108
HAIL...<.75IN
WIND...60MPH
$$
Meyer1 follow-up statement
759
WWUS55 KTWC 120357
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
857 PM MST Sat Jul 11 2020
AZC019-021-120405-
/O.EXP.KTWC.SV.W.0014.000000T0000Z-200712T0400Z/
Pima-Pinal-
857 PM MST Sat Jul 11 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIMA AND
SOUTHEASTERN PINAL COUNTIES WILL EXPIRE AT 900 PM MST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses a threat. Therefore, the warning will be
allowed to expire. However gusty winds are still possible.
LAT...LON 3250 11091 3231 11103 3235 11147 3266 11117
TIME...MOT...LOC 0355Z 102DEG 14KT 3245 11121
$$
MeyerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:40 PM MST, 5 hours 43 minutes earlier.
Area forecast discussion, Jul 11, 2:40 PM MST, 5 hours 43 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 240 PM MST Sat Jul 11 2020 .SYNOPSIS...Very hot daytime temperatures into early next week, with record or near record highs through Monday. We'll have enough moisture around for isolated to scattered showers and thunderstorms, with the best chances mainly south of Tucson and in the eastern mountains. && .DISCUSSION...The heat is on this weekend with Excessive Heat Warnings in place through Monday across most of the area with Sunday likely the hottest day. Record or near record highs next three days. Mostly sunny to partly cloudy across the area this afternoon. The exception was across the White mountains where it was mostly cloudy with isolated showers/thunderstorms. Afternoon temperatures were at or up to 4 degrees warmer than this time Friday with surface dewpoints in the 40s to mid 50s. Some drier air has moved into the far eastern areas thus PW values this afternoon ranged from 0.80" near AZ/NM border to 1.5" western areas. Steering easterly around 10-15 mph. Outside of the Whites, convection over the higher terrain E/SE of Tucson rather slow. Latest CAMs have mainly isolated thunderstorms moving west across the area through this evening. Best areal coverage for short lived strong storms with localized heavy rain still appears to be across Santa Cruz county and the southern parts of central Pima county or south of Sells. There still remains a slight chance of a brief thunderstorm over the Bighorn Burn scar into early this evening. Sunday still looks like a furnace area wide with the hottest temperatures of the year. Thunderstorm chances remain on the very low end side. Next week: Slight chance of thunderstorms first half of next week and with the high drifting into a more favorable position late in the week an uptick in activity is expected. Temperatures start the week rather hot, near record highs on Monday, then gradually cool closer to normal mid-July values. && .AVIATION...Valid through 13/00Z. SCT-BKN 10-14k ft, SCT-BKN 20k FT with ISOLD -SHRA/TSRA contg into the evening, mainly from KTUS south and east. ISOLD -SHRA/TSRA will diminish after 12/04Z but will is once again expected Sunday after 20Z. Outside of TSRA outflows, SFC winds NWLY 10-14 kts with a few gusts around 20-25 kts through about 12/03Z then becoming variable less than 12 kts the remainder of the forecast period. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...There is a slight chance of mainly afternoon and evening showers and thunderstorms from the Tucson metro area, south and east through Sunday, then mainly south to southeast of Tucson Monday and Tuesday before perhaps an increase in coverage later in the upcoming week. That said the best chances remain along the International Border and across the White Mountains. Through Monday temperatures will peak near or above record levels before easing back to more normal levels next week. Humidity levels will remain close to average through the week with generally good overnight recoveries. 20-ft winds will generally remain less than 15 mph outside of the usual afternoon gustiness due to daytime heating. Also, any afternoon/evening thunderstorms will capable of gusts of 45+ mph. && .TWC WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 8 PM MST Monday for AZZ501>509-515. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 11, 7:24 PM MST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
724 PM MST SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 14 SSE SUMMERHAVEN 32.26N 110.65W
07/11/2020 E60 MPH PIMA AZ PUBLIC
ESTIMATED WINDS IN EXCESS OF 60 MPH. NICKEL
SIZE HAIL.
&&
TGDLocal storm report, Jul 11, 7:47 PM MST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
747 PM MST SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND DMG 10 ENE TUCSON 32.24N 110.74W
07/11/2020 PIMA AZ NWS EMPLOYEE
POWER OUTAGE RELATED TO THUNDERSTORM WIND
DAMAGE.
&&
TGDLocal storm report, Jul 11, 7:56 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
756 PM MST SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM TSTM WND DMG 7 SSW ORO VALLEY 32.34N 111.02W
07/11/2020 PIMA AZ PUBLIC
ESTIMATED 60 MPH WIND GUSTS WITH DOWNED TREE
BRANCHES.
&&
TGDLocal storm report, Jul 11, 8:12 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
812 PM MST SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG 6 S ORO VALLEY 32.34N 110.98W
07/11/2020 PIMA AZ BROADCAST MEDIA
LARGE PINE TREE DOWNED.
&&
TGDLocal storm report, Jul 11, 8:13 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
813 PM MST SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM DUST STORM 3 SE MARANA 32.37N 111.14W
07/11/2020 PIMA AZ NWS EMPLOYEE
BLOWING DUST WITH RAPIDLY LOWERING
VISIBILITY.
&&
TGDLocal storm report, Jul 11, 8:15 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
815 PM MST SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 5 NNW TUCSON 32.26N 110.94W
07/11/2020 PIMA AZ PUBLIC
DOWNED TREE REPORTED AT BLACKLIDGE AND
TUCSON BLVD.
&&
TGDThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:20 PM MST | Special Weather Statement | TWC | Santa Cruz | 40 min |
| Jul 11, 5:28 PM MST | Dust Storm Warning | TWC | Cochise | 62 min |
| Jul 11, 5:38 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Santa Cruz | 52 min |
| Jul 11, 5:52 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 53 min |
| Jul 11, 6:37 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 53 min |
| Jul 11, 7:01 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 44 min |
| Jul 11, 7:06 PM MST | Dust Storm Warning | TWC | Pima, Santa Cruz | 54 min |
| Jul 11, 7:30 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 11, 7:39 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 11, 7:57 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
| Jul 11, 8:06 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 84 min |
| Jul 12, 2:48 PM MST | Special Weather Statement | TWC | Santa Cruz | 42 min |
| Jul 12, 4:36 PM MST | Special Weather Statement | TWC | 39 min | |
| Jul 12, 4:52 PM MST | Special Weather Statement | TWC | 23 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.